Alert archive / California / High Wind Watches in 2016
High Wind Watch 1, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this high wind watch at Dec 14, 2016, 4:19 AM PST for 7 counties in California. It took effect at Dec 15, 2016, 7:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 14, 2016, 4:19 AM PST (12:19 UTC)
- In effect from
- Dec 15, 2016, 7:00 AM PST
- Expired
- Dec 15, 2016, 3:40 AM PST
- In force
- Issued by
- NWS San Francisco Bay Area, CA
Counties Marin County, CA, Monterey County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 19 km from the middle of the area, began a volume at 12:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 0.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
497 WWUS76 KMTR 141219 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 419 AM PST WED DEC 14 2016 ...WINDY CONDITIONS EXPECTED THURSDAY MORNING THROUGH FRIDAY MORNING OVER THE HIGHER TERRAIN AND ALONG THE COAST... .A STRONG COLD FRONT FORECAST TO MOVE ACROSS THE STATE FROM NORTH TO SOUTH WILL BRING GUSTY SOUTHERLY WINDS TO THE AREA, ESPECIALLY OVER THE HIGHER TERRAIN AND ALONG COASTAL AREAS. CAZ505-507-150300- /O.NEW.KMTR.HW.A.0001.161215T1500Z-161216T0000Z/ COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS- INCLUDING THE CITIES OF...TAMALPAIS-HOMESTEAD...SAUSALITO... ANGWIN...LAGUNITAS-FOREST KNOLLS...WOODACRE 419 AM PST WED DEC 14 2016 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * TIMING...FROM 7 AM THURSDAY THROUGH 4 PM THURSDAY * LOCATION...COASTAL NORTH BAY AND THE NORTH BAY MOUNTAINS * WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH POSSIBLE...ESPECIALLY ALONG THE COAST AND IN THE HILLS. * IMPACTS...DOWNED TREES...LIMBS AND POWERLINES ARE POSSIBLE. SECURE LOOSE OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ509-511-512-150300- /O.NEW.KMTR.HW.A.0001.161215T1800Z-161216T0300Z/ SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND THE DIABLO RANGE- SANTA CRUZ MOUNTAINS- INCLUDING THE CITIES OF...PACIFICA...BLACKHAWK...SCOTTS VALLEY... BOULDER CREEK...DAY VALLEY 419 AM PST WED DEC 14 2016 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * TIMING...FROM 11 AM THURSDAY THROUGH 7 PM THURSDAY * LOCATION...SAN FRANCISCO PENINSULA COAST...THE EAST BAY HILLS AND DIABLO RANGE...AND THE SANTA CRUZ MOUNTAINS * WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH POSSIBLE...ESPECIALLY ALONG THE COAST AND IN THE HILLS. * IMPACTS...DOWNED TREES...LIMBS AND POWERLINES ARE POSSIBLE. SECURE LOOSE OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ517-518-530-150300- /O.NEW.KMTR.HW.A.0001.161216T0000Z-161216T1200Z/ SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- SOUTHERN MONTEREY BAY AND BIG SUR COAST- INCLUDING THE CITIES OF...SEASIDE...MONTEREY...MARINA 419 AM PST WED DEC 14 2016 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. * TIMING...FROM 4 PM THURSDAY THROUGH 4 AM FRIDAY * LOCATION...MOUNTAINS OF MONTEREY AND SAN BENITO COUNTY...SOUTHERN MONTEREY BAY AND THE BIG SUR COAST * WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH POSSIBLE...ESPECIALLY ALONG THE COAST AND IN THE HILLS. * IMPACTS...DOWNED TREES...LIMBS AND POWERLINES ARE POSSIBLE. SECURE LOOSE OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
354 WWUS76 KMTR 150257 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 657 PM PST WED DEC 14 2016 ...WINDY CONDITIONS EXPECTED THURSDAY MORNING THROUGH FRIDAY MORNING OVER THE HIGHER TERRAIN AND ALONG THE COAST... .A STRONG COLD FRONT FORECAST TO MOVE ACROSS THE STATE FROM NORTH TO SOUTH WILL BRING GUSTY SOUTHERLY WINDS TO THE AREA... ESPECIALLY OVER THE HIGHER TERRAIN AND ALONG COASTAL AREAS. CAZ505-507-151800- /O.CON.KMTR.HW.A.0001.161215T1500Z-161216T0000Z/ COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS- INCLUDING THE CITIES OF...TAMALPAIS-HOMESTEAD...SAUSALITO... ANGWIN...LAGUNITAS-FOREST KNOLLS...WOODACRE 657 PM PST WED DEC 14 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... * TIMING...FROM 7 AM THURSDAY THROUGH 4 PM THURSDAY * LOCATION...COASTAL NORTH BAY AND THE NORTH BAY MOUNTAINS * WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH POSSIBLE...ESPECIALLY ALONG THE COAST AND IN THE HILLS. * IMPACTS...DOWNED TREES...LIMBS AND POWERLINES ARE POSSIBLE. SECURE LOOSE OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ509-511-512-151800- /O.CON.KMTR.HW.A.0001.161215T1800Z-161216T0300Z/ SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND THE DIABLO RANGE- SANTA CRUZ MOUNTAINS- INCLUDING THE CITIES OF...PACIFICA...BLACKHAWK...SCOTTS VALLEY... BOULDER CREEK...DAY VALLEY 657 PM PST WED DEC 14 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * TIMING...FROM 11 AM THURSDAY THROUGH 7 PM THURSDAY * LOCATION...SAN FRANCISCO PENINSULA COAST...THE EAST BAY HILLS AND DIABLO RANGE...AND THE SANTA CRUZ MOUNTAINS * WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH POSSIBLE...ESPECIALLY ALONG THE COAST AND IN THE HILLS. * IMPACTS...DOWNED TREES...LIMBS AND POWERLINES ARE POSSIBLE. SECURE LOOSE OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ517-518-530-151800- /O.CON.KMTR.HW.A.0001.161216T0000Z-161216T1200Z/ SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- SOUTHERN MONTEREY BAY AND BIG SUR COAST- INCLUDING THE CITIES OF...SEASIDE...MONTEREY...MARINA 657 PM PST WED DEC 14 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... * TIMING...FROM 4 PM THURSDAY THROUGH 4 AM FRIDAY * LOCATION...MOUNTAINS OF MONTEREY AND SAN BENITO COUNTY... SOUTHERN MONTEREY BAY AND THE BIG SUR COAST * WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH POSSIBLE...ESPECIALLY ALONG THE COAST AND IN THE HILLS. * IMPACTS...DOWNED TREES...LIMBS AND POWERLINES ARE POSSIBLE. SECURE LOOSE OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
522 WWUS76 KMTR 151140 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 340 AM PST THU DEC 15 2016 ...WINDY CONDITIONS EXPECTED TODAY THROUGH FRIDAY MORNING OVER THE HIGHER TERRAIN AND ALONG THE COAST... .A STRONG COLD FRONT FORECAST TO MOVE ACROSS THE STATE FROM NORTH TO SOUTH WILL BRING GUSTY SOUTHERLY WINDS TO THE AREA... ESPECIALLY OVER THE HIGHER TERRAIN AND ALONG COASTAL AREAS. CAZ505-507-160300- /O.UPG.KMTR.HW.A.0001.161215T1500Z-161216T0000Z/ /O.NEW.KMTR.WI.Y.0012.161215T1800Z-161216T0300Z/ COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS- INCLUDING THE CITIES OF...TAMALPAIS-HOMESTEAD...SAUSALITO... ANGWIN...LAGUNITAS-FOREST KNOLLS...WOODACRE 340 AM PST THU DEC 15 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...FROM 7 AM THURSDAY THROUGH 4 PM THURSDAY * LOCATION...COASTAL NORTH BAY AND THE NORTH BAY MOUNTAINS * WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH POSSIBLE...ESPECIALLY ALONG THE COAST AND IN THE HILLS. * IMPACTS...DOWNED TREES...LIMBS AND POWERLINES ARE POSSIBLE. SECURE LOOSE OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ509-511-512-160300- /O.UPG.KMTR.HW.A.0001.161215T1800Z-161216T0300Z/ /O.NEW.KMTR.WI.Y.0012.161215T2100Z-161216T0600Z/ SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND THE DIABLO RANGE- SANTA CRUZ MOUNTAINS- INCLUDING THE CITIES OF...PACIFICA...BLACKHAWK...SCOTTS VALLEY... BOULDER CREEK...DAY VALLEY 340 AM PST THU DEC 15 2016 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...FROM 11 AM THURSDAY THROUGH 7 PM THURSDAY * LOCATION...SAN FRANCISCO PENINSULA COAST...THE EAST BAY HILLS AND DIABLO RANGE...AND THE SANTA CRUZ MOUNTAINS * WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH POSSIBLE...ESPECIALLY ALONG THE COAST AND IN THE HILLS. * IMPACTS...DOWNED TREES...LIMBS AND POWERLINES ARE POSSIBLE. SECURE LOOSE OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ517-518-530-160300- /O.UPG.KMTR.HW.A.0001.161216T0000Z-161216T1200Z/ /O.NEW.KMTR.WI.Y.0012.161216T0000Z-161216T0900Z/ SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- SOUTHERN MONTEREY BAY AND BIG SUR COAST- INCLUDING THE CITIES OF...SEASIDE...MONTEREY...MARINA 340 AM PST THU DEC 15 2016 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...FROM 4 PM THURSDAY THROUGH 4 AM FRIDAY * LOCATION...MOUNTAINS OF MONTEREY AND SAN BENITO COUNTY... SOUTHERN MONTEREY BAY AND THE BIG SUR COAST * WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH POSSIBLE...ESPECIALLY ALONG THE COAST AND IN THE HILLS. * IMPACTS...DOWNED TREES...LIMBS AND POWERLINES ARE POSSIBLE. SECURE LOOSE OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ508-160300- /O.NEW.KMTR.WI.Y.0012.161215T2100Z-161216T0600Z/ SAN FRANCISCO BAY SHORELINE- INCLUDING THE CITIES OF...OAKLAND...FREMONT...HAYWARD... DALY CITY...BERKELEY 340 AM PST THU DEC 15 2016 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. * TIMING...FROM 11 AM THURSDAY THROUGH 7 PM THURSDAY * LOCATION...SAN FRANCISCO BAY SHORELINE * WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH POSSIBLE...ESPECIALLY ALONG THE COAST AND IN THE HILLS. * IMPACTS...DOWNED TREES...LIMBS AND POWERLINES ARE POSSIBLE. SECURE LOOSE OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high wind watch went out at Dec 14, 3:48 AM PST, 31 minutes earlier.
Area forecast discussion, Dec 14, 3:48 AM PST, 31 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
348 AM PST Wed Dec 14 2016
...Heavy rain and gusty winds Thursday into Thursday night...
.SYNOPSIS...Some light showers possible today mainly from the Bay
Area northward. Steady rain will develop Thursday as a strong
front approaches the region accompanied with increasing southerly
winds. Rain, heavy at times, will spread from north to south into
Thursday evening before tapering off by Friday morning along the
Central Coast. Dry and seasonably cool conditions are expected
over the weekend and early next week.
&&
.DISCUSSION...as of 3:42 AM PST Wednesday...Light precip
continues across areas in the North Bay this morning, although
nothing is showing up on radar. So far Venado and Willow Creek
Raws sites have picked up over 0.6 in the past 12 hours, with
other North Bay locations around a third of an inch or less. The
main rain band is progged to shift more to the north today but
light rain will continue across the north bay today. By tonight,
the moisture plume will begin to take aim on our cwa, and on
Thursday, a cold front will move across the state which will bring
periods of rain and snow in the higher terrain.
Latest model guidance brings the initial frontal rains to the
North Bay early Thursday morning. Steady rain will then spread from
north to south through the district on Thursday. Rain rates will
be moderate to heavy at times as the front passes through with
heaviest rain expected over the southwest facing slopes of the
coastal ranges. Flash Flood Watches have been posted for the zones
that encompass the Soberanes and Loma burn scars (Santa Cruz and
Santa Lucia mountain ranges). Given the abundant moisture
available and the forcing from the front, impressive rainfall
totals are possible. Rainfall total estimates through Friday give
0.75-1.50 inches to valley locations while higher terrain could
see 2-5 inches. Rain will end abruptly in the North Bay Thursday
night before finally tapering off over the coastal hills of
Monterey county early Friday morning. The Thursday
afternoon/evening commute will likely be affected across the
entire region when wet roads and possible localized urban
flooding.
In addition to potentially heavy downpours, gusty south winds are
expected ahead of and with the cold front. A high wind watch will
be issued for higher terrain and coastal areas for the Thursday
through early Friday morning time frame. Wind gusts to 40 mph or
possibly stronger can be expected in these areas.
After this front passes, some residual showers are possible on Friday,
but a drying trend will ensue. Mainly dry conditions are expected
through the rest of the forecast period.
&&
.AVIATION...As of 3:45 AM PST Wednesday...Mixed bag of conditions
with passing showers per obs/radar ranging from IFR to MVFR.
Expect passing showers and varying cigs to continue today with
moist southerly flow. Conf is low to medium for today as it is
difficult to nail down each passing shower. A more notable change
will occur toward the end of the taf valid time (Thursday AM) as a
cold front approaches from the north. The front will bring gusty
winds and rain.
Vicinity of KSFO...MVFR to VFR conditions today with a passing
shower or two possible. Rain chc increase late tonight and early
Thursday morning as the front approaches. Winds increase late
tonight.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...MVFR conditions for much of the period.
May briefly become VFR at times. Winds increase late tonight.
&&
.MARINE...as of 2:30 AM PST Wednesday...Southerly winds will
increase today and tonight as a cold front approaches the region.
The strongest winds are anticipated on Thursday with the frontal
passage. Occasional gale force gusts to 40 MPH will be possible
Wednesday night and Thursday. The strongest winds will produce
hazardous conditions and fresh swell. Winds will decrease and
become northwesterly as the front passes Thursday afternoon and
evening. Light to moderate showers are expected ahead of
Thursday's front.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...SCA...Pt Arena to Pt Reyes 0-10 nm
SCA...Pt Reyes to Pigeon Pt 0-10 nm
SCA...Pt Arena to Pigeon Pt 10-60 nm
&&
PUBLIC FORECAST: Sims
AVIATION: MM
MARINE: MM
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayareaHazardous weather outlook, Dec 13, 11:54 AM PST, 16 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 1154 AM PST TUE DEC 13 2016 CAZ006-505>513-516>518-528>530-141300- SAN FRANCISCO- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1154 AM PST TUE DEC 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO BAY AREA AND CENTRAL COAST. .DAY ONE...THIS AFTERNOON AND TONIGHT INCREASING CLOUDS WITH A CHANCE OF SOME LIGHT RAIN SHOWERS...MAINLY FOR THE BAY AREA AND NORTH BAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MOSTLY CLOUDY WITH A CHANCE OF SOME NORTH BAY SHOWERS BUT DRY ELSEWHERE ON WEDNESDAY. A STRONG COLD FRONT WILL MOVE INTO THE NORTH BAY BY THURSDAY MORNING. A FLASH FLOOD WATCH HAS BEEN POSTED FOR THE SANTA CRUZ MOUNTAINS AND SANTA LUCIA MOUNTAINS ON THURSDAY THAT INCLUDES THE LOMA AND SOBERANES BURN SCARS. AS THE FRONT MOVES FROM NORTH TO SOUTH THROUGH THE REGION ON THURSDAY HEAVY RAIN RATES WILL OCCUR THAT WILL LIKELY LEAD TO URBAN AND SMALL STREAM FLOODING WITH THE BIGGEST IMPACTS FOR THE THURSDAY AFTERNOON AND EVENING COMMUTE. STRONG SOUTHERLY WINDS WILL OCCUR AHEAD OF THE FRONT ON THURSDAY BUT THEN TURN NORTHERLY AND EASE THURSDAY NIGHT AS THE RAIN ENDS FROM NORTH TO SOUTH. WEATHER CONDITIONS THURSDAY MAY RESULT IN THE FOLLOWING IMPACTS: * LONGER COMMUTE TIMES DUE TO WET ROADWAYS. TRAFFIC DELAYS IN GENERAL DUE TO POSSIBLE ROADWAY FLOODING IN LOW LYING OR POORLY DRAINED AREAS. * POWER OUTAGES DUE TO LOCALLY STRONG AND GUSTY WINDS...ESPECIALLY THURSDAY. * POSSIBLE ROCK SLIDES AND DEBRIS FLOWS, ESPECIALLY ACROSS THE SOBERANES AND LOMA BURN SCARS IN MONTEREY AND SANTA CRUZ COUNTY AND LOCALLY ELSEWHERE IN AREAS OF STEEP TERRAIN. DRY AND SEASONABLE WEATHER FORECAST FRIDAY THROUGH THE WEEKEND.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 3:01 AM PST | Small Craft Advisory | MTR | 34 hr | |
| Dec 14, 2:28 PM PST | Gale Warning | MTR | 31 hr | |
| Dec 14, 2:28 PM PST | Gale Warning | MTR | 31 hr |
Nearby
High Wind Watches in California, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.